My Depo Story Anonymous
I was on the depo shot 4 years ago for a 2 year period. When I was on the shot back then, I thought it was the best thing ever. I never got my period and never seemed to have any side effects which was great.
After two years I decided to go off of it. I just felt that it wasn’t healthy and that my body needed a break from the injection. It was just a little hunch I had and I wished I had listened and never decided to go back on it.
So two months ago I decided to go back on the shot. This was the worst decision I have ever made. I am now worrying about the long term effects this injection is going to have on me due to me being on it for two years previously.
When I went on it the second time everything was fine the first two or three weeks. I didn’t experience any issues.
Then the 4th week came when I was due to get my period, I got my period but noticed it was really heavy. It then just got worse and worse as each day went on.
I am now on day 23 with having my period with absolutely no breaks but it is also not just any period. My period is so heavy that I have to use maxi tampons and change them every two hours as well as use pads as I leak even in that two hour period. I have been getting massive blood clots which will not stop. I have to wake up every two hours throughout the night to ensure I do not bleed through and have to change my sheets. The doctors also can’t do anything about it as you have to wait until the 3 months period is over to see if it persists.
I can not go to the gym or university or out as I’m so afraid of leaking through because my period is so bad. If I use regular tampons which I used to use before I go through a box of 32 tampons in less than 3 days. I have spent about 50 dollars on feminine products in just this month. (I went online to convert my currency to dollars as I don’t think many people are aware of my currency)
I have never felt so out of energy and I’ve never felt this exhausted before. My body is battling to do anything and I’m battling to concentrate on anything because I’m just so tired and out of energy.
I’ve also now gained 3KG and my diet has not changed in anyway (I keep track of what I eat as I have a personal trainer).
When I went to the doctor, I should have also seen the red flags. The nurse came in and had to take down my weight, blood pressure and also ask how I was feeling on that day. She gave me a chart she said I must keep and I must bring it every time I come for the next shot as they’ve seen many girls either gain weight from being on the shot, their blood pressure rises or they tend to become a bit of an emotional wreck so if they pick up on any of these they take the girls off immediately.
I’ve been on other birth control methods in the past and they’ve never had to do that for any of the others. That is a clear indication that this form of birth control is an issue.
The nurse then also told me but only after I got the shot that my country (South Africa) was actually looking to completely ban the depo shot and also the two month shot. They said there has been research showing that if you have the depo shot you have more risk of getting HIV if exposed to it and our country really struggles with a high population of people who have HIV. She also says many health organizations have been speaking out about how the cons of using the depo shot are outweighing the pros so they really looking at banning it all together. That again should be a warning that this broth control is not safe to use in anyway.
Please girls, even if you are like me when using it the first time around and are lucky to not get any side effects just get off of this form of birth control. I can tell you it is causing harm to your body and the consequences are going to be severe. I honestly feel my body has reacted this way to tell me to stay far away from the shot.